Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalization of a theorem on naturally reductive homogeneous spaces

Authors: Oldřich Kowalski and Lieven Vanhecke
Journal: Proc. Amer. Math. Soc. 91 (1984), 433-435
MSC: Primary 53C30
MathSciNet review: 744644
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a homogeneous Riemannian manifold all of whose geodesics are orbits of one-parameter subgroups of isometries has volume-preserving local geodesic symmetries.

References [Enhancements On Off] (What's this?)

  • [1] J. E. D'Atri and H. K. Nickerson, Geodesic symmetries in spaces with special curvature tensor, J. Differential Geom. 9 (1974), 251-262. MR 0394520 (52:15322)
  • [2] J. E. D'Atri, Geodesic spheres and symmetries in naturally reductive spaces, Michigan Math. J. 22 (1975), 71-76. MR 0372786 (51:8992)
  • [3] A. L. Besse, Manifolds all of whose geodesics are closed, Ergebnisse der Mathematik, Vol. 93, Springer-Verlag, Berlin and New York, 1978. MR 496885 (80c:53044)
  • [4] A. Kaplan, Riemannian nilmanifolds attached to Clifford modules, Geom. Dedicata 11 (1981), 127-136. MR 621376 (82h:22008)
  • [5] -, On the geometry of groups of Heisenberg type, Bull. London Math. Soc. 15 (1983), 35-42. MR 686346 (84h:53063)
  • [6] S. Kobayashi and K. Nomizu, Foundations of differential geometry. II, Interscience, New York, 1969.
  • [7] O. Kowalski and L. Vanhecke, Opérateurs différentiels invariants et symétries géodésiques préservant le volume, C. R. Acad. Sci. Paris Sér. I Math. 296 (1983), 1001-1003. MR 777595 (86f:53057)
  • [8] C. Riehm, The automorphism group of a composition of quadratic forms, Trans. Amer. Math. Soc. 269 (1982), 403-414. MR 637698 (82m:10038)
  • [9] F. Tricerri and L. Vanhecke, Homogeneous structures on Riemannian manifolds, London Math. Soc. Lecture Note Series 83, Cambridge Univ. Press, London, 1983. MR 712664 (85b:53052)
  • [10] L. Vanhecke, The canonical geodesic involution and harmonic spaces, Ann. Global Analysis and Geometry 1 (1983), 131-136. MR 739895 (85k:53022)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C30

Retrieve articles in all journals with MSC: 53C30

Additional Information

Keywords: Naturally reductive homogeneous spaces, commutative spaces, generalized Heisenberg groups, volume-preserving geodesic symmetries, orbits of one-parameter subgroups
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society